Alert archive / Ohio / Wind Advisories in 2025

Wind Advisory 5, NWS Wilmington, OH

March 24, 202513 counties in Ohio

NWS Wilmington, OH issued this wind advisory at Mar 24, 2025, 12:12 PM EDT for 13 counties in Ohio. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2025, 12:12 PM EDT (16:12 UTC)
Expired
Mar 24, 2025, 6:34 PM EDT
In force
6 hr
Issued by
NWS Wilmington, OH

Counties Champaign County, OH, Clark County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Pickaway County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -121 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-121 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

504 
WWUS71 KILN 241612
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1212 PM EDT Mon Mar 24 2025

OHZ026-044>046-052>056-062>065-250000-
/O.NEW.KILN.WI.Y.0005.250324T1612Z-250325T0000Z/
Hardin-Logan-Union-Delaware-Champaign-Clark-Madison-Franklin-
Licking-Greene-Fayette-Pickaway-Fairfield-
Including the cities of West Jefferson, Newark, Pickerington,
Bellefontaine, Downtown Columbus, Kenton, Washington Court House,
Fairborn, Springfield, Xenia, Circleville, Ada, Beavercreek,
Marysville, London, Urbana, Plain City, Lancaster, and Delaware
1212 PM EDT Mon Mar 24 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central and west central Ohio.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

Hickman
1 follow-up statement
233 
WWUS71 KILN 242234
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
634 PM EDT Mon Mar 24 2025

OHZ026-044>046-052>056-062>065-242345-
/O.CAN.KILN.WI.Y.0005.000000T0000Z-250325T0000Z/
Hardin-Logan-Union-Delaware-Champaign-Clark-Madison-Franklin-
Licking-Greene-Fayette-Pickaway-Fairfield-
Including the cities of Newark, West Jefferson, Beavercreek,
Pickerington, Delaware, London, Lancaster, Circleville,
Springfield, Urbana, Marysville, Ada, Bellefontaine, Fairborn,
Washington Court House, Plain City, Xenia, Kenton, and Downtown
Columbus
634 PM EDT Mon Mar 24 2025

...WIND ADVISORY IS CANCELLED...

Winds have decreased and will no longer pose a threat. Gusts around 
25 to 30 MPH will continue through 8 PM before subsiding after 
sunset.

$$

KC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Mar 24, 10:40 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 24, 10:40 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1040 AM EDT Mon Mar 24 2025

.SYNOPSIS...
It will be dry but windy today as low pressure passes well north of
the area. A couple of weak systems will then bring a chance of rain
Tuesday into Wednesday. Above normal temperatures return late in the
week and continue into the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Occluding low pressure over the north central Great Lakes/southern
Ontario will move northeast today. However, a lingering strong
surface pressure gradient and wind fields aloft will bring windy
conditions, especially during peak heating. Wind gusts during peak
this afternoon will be around 40 mph over much of the region north of
the Ohio River. An SPS will continue to advertise this potential.

Despite the abundant sunshine for most locations, above normal
temperatures will not be widespread. The best chance for lower 60s is
for locations along and south of the Ohio River. Less cloud cover is
expected across the south, but the far north will see partly to
mostly cloudy skies during the afternoon.

Winds gradually decrease during the evening hours as mixing lessens
and the low pressure slips farther away.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
A period of dryness is forecast tonight as the low pressure moves
away. However, a shortwave trough moving through the northwesterly
mid-level flow increases ascent over the lower Ohio Valley late
tonight into Tuesday morning. Clouds expand from southwest to
northeast as a result, and eventually, showers will form due to the
enhancement of low-level warm air advection during the overnight.
This likely occurs outside the local area before shifting northeast
during the overnight.

A subtle surface low pressure forms and slowly passes southwest of
the area on Tuesday, with continued showers aided by mid-level
forcing. With the clouds and persistent showers, daytime highs are
likely to be quite a few degrees cooler than surrounding locations
that remain drier and with fewer clouds. Model spread is quite
significant for a day 2 forecast with upwards of 7 to 8 degrees
difference for Tuesday afternoon. Opted to mix in a bit of 10
percentile NBM for locations across eastern Indiana and Ohio with
increasing confidence that clouds and rain will be present. This puts
high temperatures in the low 50s, but 40s certainly remain possible.
Kept southeast Indiana and northern Kentucky as straight NBM with
lower confidence. These adjustments will trend to wherever
precipitation forecasts trend.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Northwest flow will persist for the early part of the period. There
is a disturbance moving through the flow on Tuesday night that will
keep some showers going across the region. High pressure will then
build in, although it could be a dirty high with some additional weak
energy possibly moving through. Temperatures will remain a bit below
normal.

Mid level ridging will finally translate east later in the week and
once this passes, pattern will switch to southwesterly. Surface high
will move east on Thursday. A developing warm front will lift north
on Thursday night and become established across the lower Great Lakes
on Friday. This will bring the next chance of showers.

South to southwest low level flow will result in a substantial warm
up for late in the week with temperatures over 10 degrees above
normal from Friday through the weekend. However, the weather may be
unsettled. An weakening short wave will lift from the Tennessee
Valley into the central Appalachians on Saturday. Then a stronger
system will roll out of the central Plains into the mid Mississippi
Valley heading towards the region on Sunday. These systems along with
increasing moisture from the southerly flow will bring a good chance
of showers over the weekend along with the potential for some storms
by Sunday.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Prevailing VFR conditions through the majority of the TAF. WSW
winds will increase around 14Z, with sustained winds around 20-25kts
and gusts to around 35kts through the afternoon. Winds subside around
00Z Tuesday.

VFR CIGs clouds develop and linger a bit during the daytime,
particularly for nrn sites of KDAY/KCMH/KLCK. Skies will trend
clearer area-wide toward the end of the period before some cirrus
moves in from the SW past 00z.

Showers are forecast to develop across the lower Ohio Valley Tuesday
night, spreading northeastward to CVG/LUK toward 12Z. Mentions for
rain have been added for those sites. This rain will continue to
spread northeastward after 12Z. PROB30 MVFR CIGs also mentioned at
CVG.

OUTLOOK...MVFR CIGs and VSBYs possible Tuesday into Wednesday. MVFR
CIGs possible Thursday night into Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...McGinnis
NEAR TERM...Hickman/McGinnis
SHORT TERM...McGinnis
LONG TERM...
AVIATION...McGinnis
Hazardous weather outlook, Mar 24, 3:56 AM EDT, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
356 AM EDT Mon Mar 24 2025

INZ073>075-080-KYZ089>100-OHZ077>079-081-082-088-250800-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
Clermont-Brown-Adams-Pike-Scioto-
356 AM EDT Mon Mar 24 2025

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-250800-
Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Highland-
356 AM EDT Mon Mar 24 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, south central Ohio, southwest Ohio
and west central Ohio.

.DAY ONE...Today and tonight.

Southwest winds will be 15 to 25 mph, with gusts up to 40 mph this
afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 24, 11:32 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1132 AM EDT Mon Mar 24 2025

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-242200-
Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Highland-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, New Bremen, Minster, Greenville, Sidney,
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Downtown Columbus, Newark, Eaton, Camden, Downtown Dayton,
Kettering, Beavercreek, Fairborn, Xenia, Washington Court House,
Circleville, Lancaster, Pickerington, Hamilton, Middletown,
Fairfield, Oxford, Mason, Lebanon, Landen, Springboro, Franklin,
Wilmington, Blanchester, Chillicothe, Logan, Hillsboro,
and Greenfield
1132 AM EDT Mon Mar 24 2025

...GUSTY WINDS THIS AFTERNOON...

Sustained southwest winds between 15 and 25 mph, will gust up to
40 mph this afternoon.

These gusty winds will blow around unsecured objects. Use extra
caution when driving this afternoon, especially if operating a
high profile vehicle.

Nearby

Wind Advisories in Ohio, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.